Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 119, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 24, 2015, 2:21 AM MDT for Sheridan County, Nebraska. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2015, 2:21 AM MDT (08:21 UTC)
- Expired
- Jun 24, 2015, 3:15 AM MDT
- In force
- 54 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
County Sheridan County, NE
The radar
The Rapid City radar (KUDX), 143 km from the middle of the area, began a volume at 08:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 2:30 AM MDT | HAIL 1 | 12 Nnw Hay Springs, NE | ESTIMATED TIME OF 230 AM MDT. |
| Jun 24, 2:35 AM MDT | HAIL 1 | 6 N Gordon, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KRAP), launched 00:00Z, 8.4 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 79 J/kg
- Mixed-layer CIN
- -232 J/kg
- Mixed-layer LCL
- 1623 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
524
WUUS53 KLBF 240821
SVRLBF
NEC161-240915-
/O.NEW.KLBF.SV.W.0119.150624T0821Z-150624T0915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
221 AM MDT WED JUN 24 2015
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA...
* UNTIL 315 AM MDT
* AT 216 AM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST
OF HAY SPRINGS...AND MOVING NORTHEAST AT 35 MPH.
HAZARD...PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS AND VEHICLES.
* LOCATIONS IMPACTED INCLUDE...
RUSHVILLE...GORDON...CLINTON...METCALF STATE WILDLIFE MANAGEMENT
AREA...INTERSECTION OF HIGHWAY 87 AND LARABEE ROAD...MOUNT MARIA...
INTERSECTION OF HIGHWAY 87 AND CRAVEN CREEK ROAD AND WHITE CLAY.
THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 74 AND 105.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4300 10223 4287 10208 4284 10208 4259 10277
4278 10278 4278 10279 4289 10281 4301 10259
TIME...MOT...LOC 0821Z 231DEG 30KT 4281 10276
HAIL...1.50IN
WIND...<50MPH
$$
ROBERG3 follow-up statements
955
WWUS53 KLBF 240837
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
337 AM CDT WED JUN 24 2015
NEC161-240915-
/O.CON.KLBF.SV.W.0119.000000T0000Z-150624T0915Z/
SHERIDAN NE-
237 AM MDT WED JUN 24 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
SHERIDAN COUNTY UNTIL 315 AM MDT...
AT 230 AM MDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES SOUTH OF
PINE RIDGE...AND MOVING NORTHEAST AT 35 MPH.
HAZARD...PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS AND VEHICLES.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN
SHERIDAN COUNTY...INCLUDING THE FOLLOWING LOCATIONS...INTERSECTION OF
HIGHWAY 87 AND CRAVEN CREEK ROAD AND WHITE CLAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4300 10223 4287 10208 4284 10208 4259 10277
4278 10278 4278 10279 4289 10281 4301 10259
TIME...MOT...LOC 0836Z 225DEG 31KT 4290 10259
HAIL...1.50IN
WIND...<50MPH
$$
ROBERG593
WWUS53 KLBF 240845
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
345 AM CDT WED JUN 24 2015
NEC161-240915-
/O.CON.KLBF.SV.W.0119.000000T0000Z-150624T0915Z/
SHERIDAN NE-
245 AM MDT WED JUN 24 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
SHERIDAN COUNTY UNTIL 315 AM MDT...
AT 240 AM MDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
PINE RIDGE...AND MOVING NORTHEAST AT 45 MPH.
HAZARD...PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS AND VEHICLES.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN
SHERIDAN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4300 10223 4287 10208 4284 10208 4259 10277
4278 10278 4278 10279 4289 10281 4301 10259
TIME...MOT...LOC 0844Z 236DEG 39KT 4297 10250
HAIL...1.50IN
WIND...<50MPH
$$
ROBERG588
WWUS53 KLBF 240904
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
404 AM CDT WED JUN 24 2015
NEC161-240915-
/O.CON.KLBF.SV.W.0119.000000T0000Z-150624T0915Z/
SHERIDAN NE-
304 AM MDT WED JUN 24 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
SHERIDAN COUNTY UNTIL 315 AM MDT...
AT 302 AM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST
OF PINE RIDGE...AND MOVING EAST AT 35 MPH.
HAZARD...PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS AND VEHICLES.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN
SHERIDAN COUNTY...INCLUDING THE FOLLOWING LOCATIONS...WHITE CLAY...
INTERSECTION OF HIGHWAY 87 AND LARABEE ROAD...INTERSECTION OF HIGHWAY
87 AND CRAVEN CREEK ROAD AND MOUNT MARIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4300 10223 4287 10208 4284 10208 4259 10277
4278 10278 4278 10279 4289 10281 4301 10259
TIME...MOT...LOC 0904Z 267DEG 30KT 4292 10262
HAIL...1.50IN
WIND...<50MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 10:23 PM MDT, 3 hours 58 minutes earlier.
Area forecast discussion, Jun 23, 10:23 PM MDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 1123 PM CDT TUE JUN 23 2015 .SYNOPSIS... ISSUED AT 359 PM CDT TUE JUN 23 2015 RELATIVELY FAST ZONAL FLOW ALOFT REMAINS IN PLACE ACROSS NORTHERN HALF OF CONUS...WITH A BROAD UPPER LEVEL HIGH STRETCHED ACROSS THE SOUTH. A WEAK MID-LEVEL SHORTWAVE TROUGH WAS NOTED ON WATER VAPOR TRACKING EAST ACROSS MONTANA. AT THE SURFACE A LEE SIDE AREA OF LOW PRESSURE WAS DEEPENING OVER EASTERN COLORADO...WITH A WARM FRONT STRETCHED EASTWARD NEAR THE KANSAS/NEBRASKA BORDER. WINDS WERE SOUTHEAST NORTH OF THE FRONT...WHICH HAS SLOWLY RETURNED DEEPER LOW LEVEL MOISTURE TO THE CWA THROUGH THE DAY. CLOUD COVER HAS HELD TOUGH OVER MUCH OF THE FORECAST AREA TODAY DUE PERSISTENT MID-LEVEL WARM AIR ADVECTION...WHICH HAS KEPT SURFACE TEMPS A FEW DEGREES COOLER IN THE MID TO UPPER 70S WITH A FEW 80S IN FAR SOUTHWEST NEBRASKA. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 359 PM CDT TUE JUN 23 2015 CU BECOMING MORE WIDESPREAD ALONG THE FRONT RANGE IN CO AND SOUTH CENTRAL WYO. ISOLATED TO SCATTERED STORMS WILL LIKELY DEVELOP JUST EAST OF THIS AREA AS THE CAP CONTINUES TO ERODE. DAYTIME INSOLATION AND DEWPOINTS NEAR 60 IN THE NEBRASKA PANHANDLE HAS DESTABILIZED THE BOUNDARY LAYER WITH AROUND 1500 J/KG OF MLCAPE NOTED FROM DEUEL-GARDEN COUNTIES WESTWARD. MID-LEVEL WAA THROUGH THE DAY HAS STEEPENED LAPSE RATES. LOW LEVEL JET STRENGTHENING ACROSS WESTERN KANSAS INTO SOUTHWEST NEBRASKA LATE THIS EVENING WILL BE THE FOCUS FOR ISOLATED TO SCATTERED THUNDERSTORM ACTIVITY AS IT MOVES EAST TONIGHT. MODELS SHOW STRONG MOISTURE ADVECTION ALONG 305K TO 315K THETA SURFACES WITH MOISTURE CONVERGENCE ALONG THE NOSE OF THE JET AS IT SURGES NORTHWARD OF THE WARM FRONT POSITIONED NEAR THE KS/NE BORDER. THE AREA CONSISTENTLY FAVORED BY SOME CAMS FOR CONVECTION TONIGHT GENERALLY EXTENDS FROM THE I-80 CORRIDOR NORTHWARD TO HIGHWAY 2. GIVEN THE MODESTLY SHEARED ENVIRONMENT WITH A 50KT JET ALOFT...A FEW STORMS MAY BE SEVERE WITH LARGE HAIL IN WESTERN NEBRASKA DURING THE LATE EVENING AND EARLY OVERNIGHT HOURS. THE THREAT WANES WITH TIME AND EASTWARD EXTENT. MODELS SHOW THUNDERSTORM ACTIVITY PUSHING EAST EARLY WEDNESDAY MORNING. EASTERLY UPSLOPE FLOW WILL PROMOTE THE DEVELOPMENT OF STRATUS CLOUDS...AND POSSIBLE A FEW AREAS OF FOG TOWARD THE PANHANDLE. BOUNDARY LAYER MIXING ERODES THE STRATUS DECK BY LATE MORNING INTO THE EARLY AFTERNOON HOURS. POPS RETURN TO THE FORECAST LATE IN THE DAY FOR PARTS OF THE PANHANDLE WHERE CONVECTIVE INITIATION IS POSSIBLE IN THE VICINITY OF A LEE SIDE SURFACE TROUGH. MOST THUNDERSTORM ACTIVITY WILL LIKELY OCCUR AFTER 00Z THURSDAY WHICH TAKES IT BEYOND THE SHORT TERM PERIOD. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 359 PM CDT TUE JUN 23 2015 FRONT PUSHES SOUTH INTO THE SOUTHERN PLAINS THURSDAY...THEN BEGINS TO WASH OUT FRIDAY. IN THE MEANTIME UPPER LEVEL HIGH PRESSURE WILL BE INTENSIFYING ACROSS THE INTERMOUNTAIN WEST. FLOW ALOFT WILL GRADUALLY BECOME NORTHWEST THURSDAY AND NORTH TO NORTHWEST FRIDAY ACROSS OUR REGION AS THE RIDGE CONTINUES TO STRENGTHEN TO OUR WEST. MODELS CONTINUE TO SUGGEST AN UPPER LEVEL DISTURBANCE WILL TRACK SOUTHEAST THURSDAY NIGHT WITHIN THE FLOW...AND SCATTERED THUNDERSTORMS SHOULD DEVELOP LATE IN THE AFTERNOON ACROSS THE WESTERN HIGH PLAINS JUST AHEAD OF THE APPROACHING DISTURBANCE. EASTERLY UPSLOPE FLOW AND ADEQUATE BULK SHEAR SHOULD HELP STORMS ORGANIZE INTO ONE OR TWO CLUSTERS AS THEY MOVE SOUTHEAST THURSDAY NIGHT. FRIDAY INTO EARLY NEXT WEEK...UPPER LEVEL HIGH PRESSURE RIDGING WILL CONTINUE ACROSS THE INTERMOUNTAIN WEST...WITH FLOW ALOFT NORTH TO NORTHWEST. THIS TYPE OF PATTERN WOULD SUPPORT ISOLATED SOUTHWARD MOVING THUNDERSTORMS...HOWEVER WILL KEEP PERIOD DRY AT THIS TIME AS NO REAL DEFINED UPPER WAVE EVIDENT TO INDUCE CONVECTION. GRADUALLY WARMING TEMPERATURES EXPECTED...WITH HIGHS BY MONDAY AND TUESDAY IN THE UPPER 80S. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT) ISSUED AT 1123 PM CDT TUE JUN 23 2015 THE SREF...NAM AND GFS CONTINUE TO INDICATE MVFR/IFR IN STRATUS 06Z-15Z TONIGHT/WEDNESDAY MORNING SOUTH OF HIGHWAY 20 AND CENTERED NEAR INTERSTATE 80. THE 21Z SREF SHOWS THE POTENTIAL FOR LIFR CIGS IN SOME AREAS. THERE IS ALSO THE POTENTIAL FOR ISOLATED TO SCATTERED TSTM COVERAGE ACROSS THE SANDHILLS OVERNIGHT. SHOWERS HAVE DEVELOPED BETWEEN MULLEN AND ALLIANCE WHICH ARE EXPECTED TO DRIFT NORTH AND PERHAPS BECOME THUNDERSTORMS. VFR IS EXPECTED ALL AREAS 16Z WEDNESDAY THROUGH 06Z WEDNESDAY EVENING. ISOLATED THUNDERSTORMS ARE POSSIBLE NORTH OF NEBRASKA HIGHWAY 2 WEDNESDAY/EVENING. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MARTIN SHORT TERM...MARTIN LONG TERM...TAYLOR AVIATION...CDC
Hazardous weather outlook, Jun 23, 2:20 PM MDT, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 320 PM CDT TUE JUN 23 2015 NEZ004>010-022>029-035>038-056>059-069>071-094-242030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 320 PM CDT TUE JUN 23 2015 /220 PM MDT TUE JUN 23 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. FLOODING WILL CONTINUE ALONG THE SOUTH PLATTE AND PLATTE RIVERS...AS WELL AS THE NORTH PLATTE RIVER UPSTREAM OF LAKE MCCONAUGHY. SEE THE LATEST RIVER FLOOD STATEMENTS FOR MORE INFORMATION. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE THROUGH WESTERN AND NORTH CENTRAL NEBRASKA LATE THIS EVENING AND OVERNIGHT. A STRONG TO SEVERE THUNDERSTORM WITH LARGE HAIL WILL BE POSSIBLE...GENERALLY IN THE EASTERN PANHANDLE AND WESTERN SANDHILLS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. CHANCES FOR THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY NIGHT. A FEW STORMS WILL BE SEVERE NORTH OF INTERSTATE 80 ON WEDNESDAY NIGHT...AND WEST OF A LINE FROM NORTH PLATTE TO VALENTINE ON THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) MARTIN
In the hours before
Special weather statement, Jun 24, 2:12 AM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 312 AM CDT WED JUN 24 2015 NEZ004-240900- SHERIDAN NE- 212 AM MDT WED JUN 24 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SHERIDAN COUNTY UNTIL 300 AM MDT... AT 211 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHWEST OF HAY SPRINGS...MOVING NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... HAY SPRINGS... RUSHVILLE... CLINTON... INTERSECTION OF BEAVER CREEK ROAD AND WHITE CLAY CREEK ROAD... METCALF STATE WILDLIFE MANAGEMENT AREA... INTERSECTION OF HIGHWAY 87 AND LARABEE ROAD... INTERSECTION OF HIGHWAY 87 AND CRAVEN CREEK ROAD... WHITE CLAY... MOUNT MARIA... THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 74 AND 100. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. ROBERG
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 2:43 AM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 47 min |
| Jun 24, 3:12 AM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 33 min |
| Jun 24, 3:45 AM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 45 min |
| Jun 24, 9:41 AM MDT | River Flood Advisory | LBF | Deuel, Keith | 7 days |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.